Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 increases after stop chemo for KS
Mar 25, 2014

Hi Ben,

Hope you are in the best of health.

The last time I spoken to you was when my CD4 was 7 when I first started ARVs. I am on Truvada and Isentress, seemingly a good combination which doesnt seem to have any side effects for me.

I was also on chemo for KS from Aug 2012 - Sep 2013. I gone thru 13 cycles of Caelyx chemo and had finally decided to stop in Sep 2013. That time my CD4 was only 76.

Interestingly 3 months after stopping chemo, my CD4 jumps to 130, and the next 3 months i.e. in Feb 2013, I saw my CD4 finally crossing 221. I am very happy with the results but nevertheless am worried is it a good decision on my side to stop chemo for KS ? When my KS has not completely disappeared

I spoken to my HIV specialist and he said I made the right decision cause KS will eventually disappear when CD4 goes higher. And also by stopping chemo, my CD4 seems to recover faster. However, my cancer doctor on the other hand warned me that my KS could return as it never 100% cures.

What should I do Ben ?? At present I am living normally, feel much healthier, with an undetectable viral load since November 2012.

I hope my CD4 will go higher do I stand a chance??

Response from Dr. Young

Hello and thank you for posting. It is very good to hear back from you.

I agree with her HIV specialist. Since Kaposi's sarcoma typically receives once CD4 counts increase, now that your counts are above 200, I would expect that this would be the case for you as well. This cancer is a perfect example of how a healthy immune system fights off certain types of tumors.

It is been my experience that inpatients like you it may take a while for the KS lesions to fully resolve (remember that there is a healing process involved), but they almost always resolve (sometimes with some residual scaring).

I'd keep on with your HIV medications. Your CD4s will increase. Your body will heal.

I hope that helps. Be well, BY



Previous
Impact of Missed Dose
Next
Switching from atripla to epzicom+prezista+norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement